If you like this, please share....

More issues around medications

I’ve said this before and will keep repeating it – BEWARE what medications you take!

Two new studies show that anticholinergics, a commonly prescribed group of drugs, may cause elderly people to “slow down” in their daily physical activities.

The two reports from researchers at Wake Forest University School of Medicine support findings released a few weeks ago that anticholinergic drugs — which treat a variety of diseases and conditions, including acid reflux, Parkinson’s disease and urinary incontinence — may cause older people to lose their thinking skills more quickly than those who don’t take the medicines.

Common anticholinergic medicines cited in the study included the blood pressure medication nifedipine (Adalat or Procardia), the stomach antacid ranitidine (Zantac) and the incontinence medication tolterodine (Detrol).

And if you take the above and mix it with dementia drugs you get this:

In a separate Wake Forest study, published online in April in the Journal of the American Geriatrics Society, Sink found that older nursing home residents who took medicines for dementia along with anticholingerics for incontinence declined in function 50 percent faster than those only treated only for dementia.

“Over a year’s time, the decline we observed would represent a resident going from requiring only limited assistance in an activity to being completely dependent, or from requiring only supervision to requiring extensive assistance in an activity,” said Sink, an assistant professor of internal medicine-gerontology at Wake Forest.

Full article HERE

Just like the slogan don’t drink and drive – there should be one “don’t mix your meds”…or be very careful abut the mixing…

And remember that your friendly physician may be prescribing “stuff” based on the drug company representations – not any research.

>